MAUDE Adverse Event Report: ARTHREX, INC. TENODESIS SCREW, PEEK; SCREW, FIXATION, BONE

ARTHREX, INC. TENODESIS SCREW, PEEK; SCREW, FIXATION, BONE
Model Number TENODESIS SCREW, PEEK
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed.The device tip was found to have broken off.The most likely cause(s) of this type of event include continually applying torque when the implant is fully seated, flexing the joint during insertion of the implant with the driver engaged and/or prying/leveraging the driver while the implant is still loaded.
 
Event or Problem Description
It was reported during an elbow mcl reconstruction, during final fixation of the ar-1530ps tenodesis screw, the screw went into the tunnel fine and upon removing the inserter handle, the tip of the inserter broke off into the head of the screw.The rep stated the surgeon attempted to use suction and grab the broken tip with pick ups, but no avail.The fragment could not be retrieved as it was reversed inside the head of the screw, and there was not enough space to insert another inserter.X-rays were taken and the patient was closed.The rep stated the remaining portion of the inserter handle will be returning for evaluation.

Brand Name
TENODESIS SCREW, PEEK
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8711495
Report Number1220246-2019-01152
Device Sequence Number11183875
Product Code HWC
UDI-Device Identifier00888867018662
UDI-Public00888867018662
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberTENODESIS SCREW, PEEK
Device Catalogue NumberAR-1530PS
Device Lot Number1189489
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;